MAUDE Adverse Event Report: BENTLEY INNOMED GMBH BEBACK CROSSING CATHETER

BENTLEY INNOMED GMBH BEBACK CROSSING CATHETER
Medical Device Problem Codes Break (1069); Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
The complaint case occurred in the netherlands.Bentley innomed gmbh, germany acts as a distributor in eea and row (despite us) for the beback crossing catheter manufactured by upstream peripheral technologies, israel.Therefore, the report is based on a complaint case involving a similar device.Extract of customer complaint form: "during the advancement of the needle out of the beback catheter the needle couldn't be withdrawn into the catheter again.The beback was retracted into the introducer sheath (needle was still out) and removed totally.Also outside of the patient the needle was not moveable." it was possible to protrude the cureved needle of the beback crossing catheter one time (first approach) (manufactured by upstream peripheral technologies and distributed by bentley innomed gmbh) in the distal sfa as intended.However, a retraction of the protruded needle was not possible.Therefore, the catheter had to be removed from the patients vessel back into the introducer sheath when the needle was still protruded.The removal of the needle was performed for about 30cm unprotected.There was no guidewire advanced through the catheter.Fortunately, there was no patient injury reported.The device returned to bentley innomed gmbh (germany) and it could be confirmed that the needle cannot be retracted as intended.The root cause analysis will be performed by the manufacturer.Therefore, the device was forwarded to the manufacturer (upstream peripheral technologies, israel) for detailled investigation.
 
Additional Manufacturer Narrative
The malfunction we are reporting occurred in the netherland with a device manufactured by upstream peripheral technologies (israel) that bentley distributed as exclusive distributor.As exclusive distributor we were informed about the event that might cause serious risk to patient if it were to recur.However, the device that is marketed by bentley in the us (similar to the device from upstream) did not cause any malfunction or adverse event.Therefore, this report does not include any product specific information of the beback crossing catheter market in the us under 510k by bentley innomed gmbh but rather all available udis.This report is done based on the obligations for cross reporting of events occuring outside the us involving similar device.
 
Event or Problem Description
The complaint case occurred in the netherlands.Bentley innomed gmbh, germany acts as a distributor in eea and row (despite us) for the beback crossing catheter manufactured by upstream peripheral technologies, israel.Therefore, the report is based on a complaint case involving a similar device.Extract of customer complaint form: "during the advancement of the needle out of the beback catheter the needle couldn't be withdrawn into the catheter again.The beback was retracted into the introducer sheath (needle was still out) and removed totally.Also, outside of the patient the needle was not moveable." it was possible to protrude the cureved needle of the beback crossing catheter one time (first approach) (manufactured by upstream peripheral technologies and distributed by bentley innomed gmbh) in the distal sfa as intended.However, a retraction of the protruded needle was not possible.Therefore, the catheter had to be removed from the patient's vessel back into the introducer sheath when the needle was still protruded.The removal of the needle was performed for about 30cm unprotected.There was no guidewire advanced through the catheter.Fortunately, there was no patient injury reported.The device returned to bentley innomed gmbh (germany) and it could be confirmed that the needle cannot be retracted as intended.Afterwards, the complaint product was forwarded to the manufacturer (upstream peripheral technologies, israel).The root cause analysis was performed by upstream.
 
Additional Manufacturer Narrative
The malfunction we are reporting occurred in the netherlands with a beback crossing catheter (eu/row) manufactured by upstream peripheral technologies (israel) that bentley innomed gmbh distributed as exclusive distributor.As exclusive distributor we were informed about the event that might cause serious risk to patient if it were to recur.However, the beback crossing catheter (us) that is marketed by bentley innomed gmbh in the us (similar to the beback crossing catheter (eu/row) from upstream) did not cause any malfunction or adverse event.Therefore, this report does not include any product specific information of the beback crossing catheter market in the us under 510k by bentley innomed gmbh but rather all available udis.This report is done based on the obligations for cross reporting of events occuring outside the us involving similar devices.The complaint products (beback crossing catheter (eu/row)) returned to bentley innomed gmbh (germany) and it could be confirmed that the needle cannot be retracted as intended.The reported failure mode could be initally confirmed.Afterwards, the complaint product was forwarded to the manufacturer (upstream peripheral technologies, israel).The root cause analysis was performed by upstream.The most probable root cause for the quality issue within the complaint case (b)(4) was determined as human error during production process at upstream peripheral technologies, israel (legal manufacturer of the beback crossing catheter (eu/row)).Not enough glue was applied in the bonding process of the torque support tube and the needle.At upstream the process for corrective and preventice actions was initiated (reference number (b)(4)).An additional in-process control for the bonding process of the torque support tube and the needle has been implemented to ensure that sufficient glue has been applied.Furthermore, the respective productions instructions and the risk file has been updated with regard to the claimed defect pattern.The actions were assessed at bentley innomed gmbh with regard to the beback crossing catheter (us) within a minor change (reference number (b)(4)).Within capa 045 and (b)(4), the affected production instructions have been adapted.In addition, bentley innomed gmbh initiated also the process for non-conformance (nc) and capa (reference number (b)(4)).Within (b)(4) the complaint case (b)(4) as well as capa 045 and (b)(4) are linked together.All aspects with regard to the similar device beback crossing catheter (us) were evaluated and documented.An effect on beback us products could not be confirmed as no comparable non-conformity during production process at upstream or complaint cases (upstream / bentley) with the same defect pattern occurred.Furthermore, the destructive test of the remaining products (n=3) showed that the components were glued and the peak tensile force confirmed to the requirements.Therefore, it can be confirmed that not all products of the claimed product lot are affected by the quality issue.In addition, no similar failure mode occurred before during production or use.A health hazard evaluation was performed within (b)(4).Therein, it could be concluded, that no remedial actions needs to be performed and that it is possible to further the products in the field without any restrictions.Finally, the failure can be seen as isolated case.

Brand Name
BEBACK CROSSING CATHETER
Common Device Name
BEBACK CROSSING CATHETER
Manufacturer (Section D)
BENTLEY INNOMED GMBH
lotzenaecker 3
hechingen, baden wuerttemberg DE 72 379
GM  DE 72379
Manufacturer (Section G)
BENTLEY INNOMED GMBH
lotzenaecker 3
hechingen, baden wuerttemberg 72379
GM   72379
Manufacturer Contact
uta hauser
lotzenaecker 3
hechingen, baden wuerttemberg 72379
GM   72379
MDR Report Key19730515
Report Number3009128730-2024-00001
Device Sequence Number8274998
Product Code PDU
UDI-Device Identifier04260279096487
UDI-Public04260279096487
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K211802
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2024
Supplement Date Received by Manufacturer06/14/2024
Initial Report FDA Received Date07/12/2024
Supplement Report FDA Received Date09/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HI TORQUE COMMAND 0.014" WIRE (ABBOTT); HI TORQUE COMMAND 0.014" WIRE (ABBOTT)
Outcome Attributed to Adverse Event Other;
Patient SexUnknown